MAUDE Adverse Event Report: TERUMO BCT TIMA ACCEL; TRIMA PLT, AUTOPAS, PLS, AUTORBC SET

TERUMO BCT TIMA ACCEL; TRIMA PLT, AUTOPAS, PLS, AUTORBC SET
Catalog Number 4824702
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was red blood contamination during pas addition.There was not a transfusion recipient or patient involved at the time of the residual wbc testing; therefore, no patient information is reasonably known at the time of the event.The wbc count is not available at this time the platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: lot number, manufacture and expiry date are not available at this time.The run data file (rdf) was analyzed for this event.Run data file analysis showed a ¿pas prime error¿ alert was raised in this procedure.Following the system prompt to connect pas, the system verifies that pas is properly connected and flowing as expected.This is confirmed by pumping pas into the empty reservoir using the platelet and plasma pumps.Once the lower reservoir sensor detects pas fluid, it will run the return pump.If the return pump cannot run for an adequate amount of volume due to air being detected at the lower reservoir sensor, the ¿pas prime error¿ alert will be raised indicating that the lower reservoir sensor does not consistently detect the presence of pas in the reservoir.The ¿pas prime error¿ alert in this procedure was generated because pas was not consistently detected at the lower reservoir sensor when expected.Run data file analysis did not show a conclusive root cause for the ¿pas prime error¿ alert.Possible causes for these alerts include, but are not limited to: - small air bubbles may have been stuck over the lower reservoir sensor causing it to read air when fluid was actually present - frangible on the pas bag (if present) may not have been properly broken - the pas filter may not have been completely wetted before the pumps started running - the yellow clamp on the pas line may have been closed - occlusion in the pas line, such as the y-connector signals from the rbc detector showed the presence of rbcs at the rbc detector during the pas addition process.During the pas addition phase the device baselines the rbc sensor reading prior entering the platelet additive solution addition phase.When this baseline value of the green signal is below the threshold value, the device raises a ¿channel clamp error¿ alert, however, in this procedure, the green signal value remained above the threshold value.Possible causes for this failure include, but are not limited to: - platelet and/or plasma channel line clamps may not have been fully occluding the channel lines - inadequate pas fluid connection, causing any rbc contents within the cassette to enter the platelet product bags - incorrectly primed filter on the pas line - pas bag frangible not broken correctly or reseated - yellow clamp on the pas line not opened fully the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information b.6, d.4, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Run data file analysis showed a ¿pas prime error¿ alert was raised in this procedure.Following the system prompt to connect pas, the system verifies that pas is properly connected and flowing as expected.This is confirmed by pumping pas into the empty reservoir using the platelet and plasma pumps.Once the lower reservoir sensor detects pas fluid, it will run the return pump.If the return pump cannot run for an adequate amount of volume due to air being detected at the lower reservoir sensor, the ¿pas prime error¿ alert will be raised indicating that the lower reservoir sensor does not consistently detect the presence of pas in the reservoir.The ¿pas prime error¿ alert in this procedure was generated because pas was not consistently detected at the lower reservoir sensor when expected.Run data file analysis did not show a conclusive root cause for the ¿pas prime error¿ alert.Possible causes for these alerts include, but are not limited to: - small air bubbles may have been stuck over the lower reservoir sensor causing it to read air when fluid was actually present - frangible on the pas bag (if present) may not have been properly broken - the pas filter may not have been completely wetted before the pumps started running - the yellow clamp on the pas line may have been closed - occlusion in the pas line, such as the y-connector signals from the rbc detector showed the presence of rbcs at the rbc detector during the pas addition process.During the pas addition phase the device baselines the rbc sensor reading prior entering the platelet additive solution addition phase.When this baseline value of the green signal is below the threshold value, the device raises a ¿channel clamp error¿ alert, however, in this procedure, the green signal value remained above the threshold value.Possible causes for this failure include, but are not limited to: - platelet and/or plasma channel line clamps may not have been fully occluding the channel lines - inadequate pas fluid connection, causing any rbc contents within the cassette to enter the platelet product bags - incorrectly primed filter on the pas line - pas bag frangible not broken correctly or reseated - yellow clamp on the pas line not opened fully the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The customer history report indicates no further related issues have been reported for this customer.A disposable complaint history search was performed for this lot and found no reports on similar issues on this lot.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was red blood contamination during pas addition.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was red blood contamination during pas addition.No wbc count is available.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d.4, h.4, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Run data file analysis showed a ¿pas prime error¿ alert was raised in this procedure.Following the system prompt to connect pas, the system verifies that pas is properly connected and flowing as expected.This is confirmed by pumping pas into the empty reservoir using the platelet and plasma pumps.Once the lower reservoir sensor detects pas fluid, it will run the return pump.If the return pump cannot run for an adequate amount of volume due to air being detected at the lower reservoir sensor, the ¿pas prime error¿ alert will be raised indicating that the lower reservoir sensor does not consistently detect the presence of pas in the reservoir.The ¿pas prime error¿ alert in this procedure was generated because pas was not consistently detected at the lower reservoir sensor when expected.Run data file analysis did not show a conclusive root cause for the ¿pas prime error¿ alert.Possible causes for these alerts include, but are not limited to: - small air bubbles may have been stuck over the lower reservoir sensor causing it to read air when fluid was actually present - frangible on the pas bag (if present) may not have been properly broken - the pas filter may not have been completely wetted before the pumps started running - the yellow clamp on the pas line may have been closed - occlusion in the pas line, such as the y-connector signals from the rbc detector showed the presence of rbcs at the rbc detector during the pas addition process.During the pas addition phase the device baselines the rbc sensor reading prior entering the platelet additive solution addition phase.When this baseline value of the green signal is below the threshold value, the device raises a ¿channel clamp error¿ alert, however, in this procedure, the green signal value remained above the threshold value.Possible causes for this failure include, but are not limited to: - platelet and/or plasma channel line clamps may not have been fully occluding the channel lines - inadequate pas fluid connection, causing any rbc contents within the cassette to enter the platelet product bags - incorrectly primed filter on the pas line - pas bag frangible not broken correctly or reseated - yellow clamp on the pas line not opened fully the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The customer history report indicates no further related issues have been reported for this customer.A disposable complaint history search was performed for this lot and found no reports on similar issues on this lot.Root cause: a root cause assessment was performed for this complaint.Run data file analysis showed a ¿pas prime error¿ alert was raised in this procedure.Following the system prompt to connect pas, the system verifies that pas is properly connected and flowing as expected.This is confirmed by pumping pas into the empty reservoir using the platelet and plasma pumps.Once the lower reservoir sensor detects pas fluid, it will run the return pump.If the return pump cannot run for an adequate amount of volume due to air being detected at the lower reservoir sensor, the ¿pas prime error¿ alert will be raised indicating that the lower reservoir sensor does not consistently detect the presence of pas in the reservoir.The ¿pas prime error¿ alert in this procedure was generated because pas was not consistently detected at the lower reservoir sensor when expected.Run data file analysis did not show a conclusive root cause for the ¿pas prime error¿ alert.Possible causes for these alerts include, but are not limited to: small air bubbles may have been stuck over the lower reservoir sensor causing it to read air when fluid was present frangible on the pas bag (if present) may not have been properly broken the pas filter may not have been completely wet before the pumps started running the yellow clamp on the pas line may have been closed occlusion in the pas line, such as the y-connector signals from the rbc detector showed the presence of rbcs at the rbc detector during the pas addition process.During the pas addition phase, the device baselines the rbc sensor reading prior to entering the platelet additive solution addition phase.When the baseline value of the green signal is below the threshold value, the device raises a ¿channel clamp error¿ alert, however, in this procedure, the green signal value remained above the threshold value.Possible causes for this failure include, but are not limited to: platelet and/or plasma channel line clamps may not have fully occluding the channel lines inadequate pas fluid connection, causing any rbc contents within the cassette to enter the platelet product bags incorrectly primed filter on the pas line pas bag frangible not broken correctly or reseated yellow clamp on the pas lines not opened fully.

Brand Name
TIMA ACCEL
Common Device Name
TRIMA PLT, AUTOPAS, PLS, AUTORBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22292680
Report Number1722028-2025-00145
Device Sequence Number15683842
Product Code GKT
UDI-Device Identifier05020583824706
UDI-Public05020583824706
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number4824702
Device Lot Number2407021242
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer09/23/2025
10/06/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date09/23/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown